Alert archive / Illinois / Severe Thunderstorm Warnings in 2009

Severe Thunderstorm Warning 6, NWS Lincoln, IL

March 8, 2009Marshall County, Woodford County, Illinois

NWS Lincoln, IL issued this severe thunderstorm warning at Mar 8, 2009, 6:57 AM CDT for Marshall County, Woodford County, Illinois. It was in force for 42 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Mar 8, 2009, 6:57 AM CDT (11:57 UTC)
Expired
Mar 8, 2009, 7:39 AM CDT
In force
42 min
Issued by
NWS Lincoln, IL
Area
Storm-based polygon

Counties Marshall County, IL, Woodford County, IL

The radar

The Lincoln radar (KILX), 93 km from the middle of the area, began a volume at 11:56 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Mar 8, 7:28 AM CDTTSTM WND DMG1 W Benson, ILREPORT OF POWER LINES DOWN SOUTH OF INTERSECTION OF ROUTE 116 AND ROUTE 117 NEAR BENSON.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 31 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Lincoln, IL (KILX), launched 00:00Z, 12.0 hours before the alert went out and 111 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 00:00Z on 2009-03-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 155 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 00:00Z on 2009-03-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 222 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
155 J/kg
Mixed-layer CIN
-34 J/kg
Mixed-layer LCL
602 m above ground
0-6 km bulk shear
74 kt
0-1 km storm-relative helicity
222 m²/s²
0-3 km storm-relative helicity
267 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KILX 081157
SVRILX
ILC123-203-081300-
/O.NEW.KILX.SV.W.0006.090308T1157Z-090308T1300Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LINCOLN IL
657 AM CDT SUN MAR 8 2009

THE NATIONAL WEATHER SERVICE IN LINCOLN HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  MARSHALL COUNTY IN CENTRAL ILLINOIS...
  NORTHERN WOODFORD COUNTY IN CENTRAL ILLINOIS...

* UNTIL 800 AM CDT.

* AT 658 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING DESTRUCTIVE WINDS IN
  EXCESS OF 70 MPH.  THIS STORM WAS LOCATED 4 MILES NORTH OF SPRING
  BAY...OR ABOUT 11 MILES NORTHEAST OF PEORIA...AND WAS MOVING
  NORTHEAST AT 55 MPH.

* LOCATIONS IMPACTED INCLUDE...
  LACON...
  SPARLAND...
  WASHBURN...
  HENRY...
  ROANOKE...
  VARNA...
  TOLUCA...
  MINONK...

OTHER LOCATIONS IN THIS WARNING INCLUDE...CAMP GROVE...GERMANTOWN
HILLS...METAMORA AND WENONA.

THIS INCLUDES INTERSTATE 39 BETWEEN MILE MARKERS 17 AND 40.

IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR
DAMAGING WINDS...LARGE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING.
PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG
BUILDING...BUT STAY AWAY FROM WINDOWS.

THIS STORM HAS A HISTORY OF PRODUCING DESTRUCTIVE WINDS. SEEK SHELTER
NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS.

REPORT ANY SEVERE WEATHER OR DAMAGE TO YOUR LOCAL EMERGENCY
MANAGER...OR THE NEAREST LAW ENFORCEMENT AGENCY...FOR RELAY TO THE
NATIONAL WEATHER SERVICE.

LAT...LON 4115 8935 4111 8935 4110 8906 4093 8906
      4093 8894 4075 8895 4076 8952 4081 8955
      4097 8943 4098 8965 4115 8963
TIME...MOT...LOC 1158Z 239DEG 48KT 4090 8948

$$

SHIMON
3 follow-up statements
000 
WWUS53 KILX 081215
SVSILX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
715 AM CDT SUN MAR 8 2009

ILC123-203-081300-
/O.CON.KILX.SV.W.0006.000000T0000Z-090308T1300Z/
MARSHALL-WOODFORD-
713 AM CDT SUN MAR 8 2009

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 800 AM CDT
FOR NORTHEASTERN WOODFORD AND EASTERN MARSHALL COUNTIES...

AT 711 AM CDT...TRAINED WEATHER SPOTTERS REPORTED A LINE OF SEVERE
THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DESTRUCTIVE WINDS IN EXCESS OF 70 MPH.  THESE STORMS WERE LOCATED 
ALONG A LINE EXTENDING  FROM 6 MILES NORTHEAST OF LACON TO 12 MILES 
SOUTHEAST OF LACON...MOVING EAST AT 50 MPH.

PEOPLE NEAR THESE LOCATIONS ARE STILL THREATENED...
  BENSON...
  TOLUCA...
  PANOLA...
  MINONK...

THIS INCLUDES INTERSTATE 39 BETWEEN MILE MARKERS 17 AND 40.

IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR
DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD TO GROUND
LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY
INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

THIS STORM HAS A HISTORY OF PRODUCING DESTRUCTIVE WINDS AND LARGE
DAMAGING HAIL. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY
AWAY FROM WINDOWS

LAT...LON 4076 8933 4097 8937 4114 8947 4115 8935
      4111 8935 4110 8906 4093 8906 4093 8894
      4075 8895
TIME...MOT...LOC 1213Z 248DEG 44KT 4107 8929 4090 8924

$$

SHIMON
000 
WWUS53 KILX 081225
SVSILX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
725 AM CDT SUN MAR 8 2009

ILC123-203-081300-
/O.CON.KILX.SV.W.0006.000000T0000Z-090308T1300Z/
MARSHALL-WOODFORD-
725 AM CDT SUN MAR 8 2009

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 800 AM CDT
FOR NORTHEASTERN WOODFORD AND EASTERN MARSHALL COUNTIES...

AT 721 AM CDT...TRAINED WEATHER SPOTTERS REPORTED A LINE OF SEVERE
THUNDERSTORMS CAPABLE OF PRODUCING DESTRUCTIVE WINDS IN EXCESS OF 70
MPH.  THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 6 MILES
NORTHEAST OF VARNA TO 3 MILES EAST OF PATTONSBURG...OR ALONG A LINE
EXTENDING FROM 13 MILES SOUTHEAST OF HENNEPIN TO 16 MILES EAST OF
LACON...MOVING EAST AT 50 MPH.

THIS INCLUDES INTERSTATE 39 BETWEEN MILE MARKERS 17 AND 40.

IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR
DAMAGING WINDS...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE
SHOULD MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG BUILDING BUT
AWAY FROM WINDOWS.

THIS STORM HAS A HISTORY OF PRODUCING DESTRUCTIVE WINDS AND LARGE
DAMAGING HAIL. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY
AWAY FROM WINDOWS

LAT...LON 4077 8920 4098 8926 4110 8931 4110 8906
      4093 8906 4093 8894 4075 8895
TIME...MOT...LOC 1225Z 248DEG 44KT 4112 8911 4095 8906

$$

SHIMON
000 
WWUS53 KILX 081239
SVSILX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
739 AM CDT SUN MAR 8 2009

ILC123-203-081248-
/O.CAN.KILX.SV.W.0006.000000T0000Z-090308T1300Z/
MARSHALL-WOODFORD-
738 AM CDT SUN MAR 8 2009

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN WOODFORD AND
EASTERN MARSHALL COUNTIES IS CANCELLED...

AT 736 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT
THE THUNDERSTORM THAT HAD PROMPTED THE WARNING HAD MOVED OUT OF THE 
AREA...THUS THE WARNING HAS BEEN CANCELLED. 

LAT...LON 4077 8920 4098 8926 4110 8931 4110 8906
      4093 8906 4093 8894 4075 8895
TIME...MOT...LOC 1238Z 248DEG 44KT 4118 8891 4101 8886

$$

SHIMON

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lincoln, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 8, 1:46 AM CST, 4 hours 11 minutes earlier.

Area forecast discussion, Mar 8, 1:46 AM CST, 4 hours 11 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LINCOLN IL
146 AM CST SUN MAR 8 2009

.DISCUSSION...
ISSUED 145 AM CST SUN MAR 8 2009

FRONTAL BOUNDARY MEANDERING ACROSS THE AREA AGAIN OVERNIGHT...WITH
1 AM POSITION ROUGHLY ALONG I-72. SHOWERS AND THUNDERSTORMS HAVE
BEEN NUMEROUS ACROSS THE NORTHWEST HALF OF THE CWA...AND CONTINUE
TO STREAM NORTHEAST OVER THE SAME AREAS OUT OF NORTHERN MISSOURI.
88D RADAR WIND PROFILE FROM LINCOLN AND ST LOUIS SHOWING 40-55
KNOT LOW LEVEL JET INCREASING SOUTH OF THE BOUNDARY. MAIN SURFACE
LOW ASSOCIATED WITH THE BOUNDARY WAS ANALYZED IN SOUTHEAST KANSAS.

PASSAGE OF STORM SYSTEM TODAY...WITH ASSOCIATED SEVERE WEATHER AND
HEAVY RAIN THREATS...IS THE PRIMARY FOCUS FOR TODAYS FORECAST.
RAIN AND THUNDERSTORMS FOR MONDAY NIGHT THROUGH TUESDAY NIGHT ALSO
A CONCERN.

SHORT TERM...TODAY THROUGH WEDNESDAY...

MUCH OF THE MORNING THUNDERSTORM ACTIVITY WILL BE ELEVATED AND
NORTH OF THE FRONT...WHICH WILL LIFT NORTH AGAIN THIS MORNING.
MODELS DIFFERING IN THE SPEED OF THIS LOW PASSAGE -- RANGING FROM
A LOCATION NEAR MACOMB TO JUST EAST OF LASALLE AT 18Z -- WITH THE
GFS BEING THE FASTER OF THE MODELS. WENT WITH A BLEND OF THE NAM
AND THE GFS WITH THE SPEED...RESULTING IN THE TRAILING COLD FRONT
ENTERING THE WESTERN CWA AROUND MIDDAY AND BEING OUT OF THE STATE
BY AROUND 5 PM. WHILE SOME OF THE EARLY MORNING STORMS MAY PRODUCE
LARGE HAIL...A SHORT WINDOW OF OPPORTUNITY IS EXPECTED LATE
MORNING AND EARLY AFTERNOON FOR STRONG TO SEVERE THUNDERSTORM
DEVELOPMENT AS WELL...DESPITE CAPES BEING ONLY ABOUT 500 J/KG.
LARGE HAIL AND DAMAGING WINDS EXPECTED TO BE THE MAIN THREATS WITH
THE STORMS DURING THIS PERIOD. MUCH OF THE CWA FROM I-55 EASTWARD
WILL BE IN THE WARM SECTOR LONG ENOUGH TO GET TEMPERATURES INTO
THE MID TO UPPER 60S BEFORE THE FRONT ARRIVES...ESPECIALLY
CONSIDERING LOWER 60S ALREADY EXIST SOUTH OF A TAYLORVILLE TO
PARIS LINE.

HIGH PRESSURE RIDGE EXPECTED TO DRIFT EAST ACROSS THE MISSISSIPPI
VALLEY OVERNIGHT...BEFORE PRECIPITATION BEGINS TO SURGE
NORTHEASTWARD TOWARD THE AREA ON MONDAY AFTERNOON. THINK THE GFS
IS BRINGING IN THE RAIN TOO FAST AND AM SIDING TOWARD THE NAM
DURING THIS TIME...KEEPING MONDAY FORECAST DRY AND SPREADING THE
RAIN IN DURING THE EVENING. GFS ALSO SEEMS TO BE SUFFERING FROM
SOME CONVECTIVE FEEDBACK AND AM ONLY GOING WITH ABOUT HALF OF ITS
RAIN TOTALS MONDAY NIGHT AND TUESDAY MORNING.

LOW PRESSURE EXPECTED TO MOVE NORTHEAST OUT OF KANSAS ON TUESDAY.
ALL MODELS IN REASONABLE AGREEMENT WITH TRACK OF LOW REACHING
WESTERN WISCONSIN BY TUESDAY EVENING...WITH THE NAM JUST A BIT
SLOWER WITH THE ATTENDANT COLD FRONT SWINGING THROUGH THE CWA.
WITH NEARLY ALL OF THE CWA SPENDING SIGNIFICANT TIME IN THE WARM
SECTOR...SIDED MORE WITH THE WARMER MOS GUIDANCE IN MOST AREAS.

AS THE LOW MOVES NORTHEAST INTO CANADA...IT IS EXPECTED TO
SIGNIFICANTLY STRENGTHEN...RESULTING IN RATHER BREEZY CONDITIONS
CONTINUING ACROSS THE FORECAST AREA THROUGH WEDNESDAY.

LONG TERM...THURSDAY THROUGH SATURDAY...

NO CHANGES MADE TO LATTER PART OF FORECAST. MAIN STORM TRACKS
EXPECTED TO BE ALONG THE CANADIAN BORDER AS WELL AS THE SOUTHERN
UNITED STATES...WITH HIGH PRESSURE IN BETWEEN. TEMPERATURES
EXPECTED TO BE NEAR TO SLIGHTLY BELOW NORMAL DURING THIS TIME.

GEELHART
&&

.AVIATION...
ISSUED 1134 PM CST SAT MAR 7 2009

NO REAL SIGNIFICANT CHANGES FROM PREVIOUS FORECAST OTHER THAN WITH
THE MOVEMENT OF THE WARM FRONT...WHICH WAS LOCATED FROM JUST SOUTH
OF SPI TO CMI. AS LOW PRESSURE MOVES TWDS IL LATE TNT...THE FRONT
WILL SLOWLY EDGE NWD WITH AREAS ALONG AND NORTH OF THE FRONT
EXPERIENCING MORE FREQUENT SHOWERS AND THUNDERSTORMS ALONG WITH
MVFR/IFR CIGS AND VSBYS. SOUTH OF THE FRONT...CONFIDENCE IS NOT
THAT GREAT WITH RESPECT TO THE CIGS AND VSBYS BUT FROM THE PAST
FEW HOURS IT APPEARS THE LOWER CIGS WL SHIFT NORTH WITH THE FRONTAL
BOUNDARY. SFC WNDS WL VEER INTO THE SOUTH BY MRNG ACRS ALL TAF SITES
AS THE BNDRY LIFTS NORTH. A COLD FRONT IS EXPECTED TO SWEEP ACRS
THE AREA LATE TMRW MRNG INTO THE AFTN HOURS WITH SCATTERED TSRA
DEVELOPING ALONG IT. COVERAGE IS STILL A QUESTION MARK AS CLOUD
COVER WL LIMIT INSTABILITY...BUT SHOULD SEE SOME SCATTERED ACTIVITY
ALONG THE FAST MOVING FRONT. THAT WILL BE FOLLOWED BY A WIND SHIFT
INTO THE WEST FOR THE AFTN HOURS. WINDS WILL BE GUSTY IN THE WARM
SECTOR TOMORROW MRNG AND JUST AS GUSTY IN THE AFTN WITH MODEL
SOUNDINGS SUGGESTING GUSTS ARND 35 KTS. MAY SEE SOME WRAP ARND
MOISTURE IN THE WAKE OF THE STRONG LOW PRESSURE SYSTEM TOMORROW
AFTN ACRS THE NORTH...BUT FOR NOW WL JUST BRING IN A SCATTERED
WORDING ACRS THE NRN TAF SITES.

SMITH
&&

.ILX WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH THROUGH THIS EVENING FOR ILZ027>031-036>038.

&&
Hazardous weather outlook, Mar 8, 6:35 AM CDT, 22 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LINCOLN IL
635 AM CDT SUN MAR 8 2009

ILZ027-028-030-091145-
KNOX-MARSHALL-STARK-
635 AM CDT SUN MAR 8 2009

...FLASH FLOOD WATCH IN EFFECT THROUGH THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
ILLINOIS.

.DAY ONE...TODAY AND TONIGHT

...A FLASH FLOOD WATCH IS IN EFFECT THROUGH 6 PM TODAY...

A WARM FRONT WILL LIFT NORTH OF PEORIA AND BLOOMINGTON EARLY THIS
MORNING...THEN A COLD FRONT WILL MOVE QUICKLY EAST ACROSS THE
STATE LATER THIS MORNING AND THIS AFTERNOON. STRONG STORMS WILL BE
POSSIBLE ALONG WITH HEAVY RAINFALL. A POTENTIAL OF 2 INCHES OF
RAIN IS EXPECTED. THE RAIN FALLING ON PARTIALLY FROZEN GROUND WILL
PRODUCE EXCESSIVE RUNOFF AND POSSIBLE FLASH FLOODING. SOME OF THE
STORMS MAY PRODUCE LARGE HAIL BETWEEN 10 AM AND 2 PM.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

ANOTHER ROUND OF THUNDERSTORMS WILL BE POSSIBLE ON MONDAY NIGHT
AND TUESDAY...AS THE NEXT STORM SYSTEM PASSES BY TO THE NORTHWEST
OF ILLINOIS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED BETWEEN 9 AM AND 2 PM TODAY.

ILZ029-031-036>038-091145-
FULTON-MCLEAN-PEORIA-TAZEWELL-WOODFORD-
635 AM CDT SUN MAR 8 2009

...FLASH FLOOD WATCH IN EFFECT THROUGH THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
ILLINOIS.

.DAY ONE...TODAY AND TONIGHT

...A FLASH FLOOD WATCH IS IN EFFECT THROUGH 6 PM TODAY...

A WARM FRONT WILL LIFT NORTH OF PEORIA AND BLOOMINGTON EARLY THIS
MORNING...THEN A COLD FRONT WILL MOVE QUICKLY EAST ACROSS THE
STATE LATE THIS MORNING AND THIS AFTERNOON. STRONG TO SEVERE
STORMS WILL BE POSSIBLE AHEAD OF THE COLD FRONT. MOST OF CENTRAL
ILLINOIS IS IN A SLIGHT RISK FOR SEVERE STORMS...MAINLY SOUTHEAST
OF A LINE FROM MACOMB TO PEORIA TO PONTIAC. THE MAIN HAZARDS WILL
BE LARGE HAIL AND DAMAGING WINDS...BETWEEN 9 AM AND 3 PM. AN
ISOLATED TORNADO WILL ALSO BE POSSIBLE.

HEAVY RAINFALL AND FLASH FLOODING MAY DEVELOP TODAY AS WELL. TOTAL
RAINFALL AMOUNTS FROM THIS WEEKEND MAY REACH 2 INCHES. THE RAIN
FALLING ON PARTIALLY FROZEN GROUND WILL PRODUCE EXCESSIVE RUNOFF
AND POSSIBLE FLASH FLOODING.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

ANOTHER ROUND OF THUNDERSTORMS WILL BE POSSIBLE ON MONDAY NIGHT
AND TUESDAY...AS THE NEXT STORM SYSTEM PASSES BY TO THE NORTHWEST
OF ILLINOIS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED BETWEEN 9 AM AND 3 PM TODAY.

ILZ040-041-047-049-050-091145-
CASS-MASON-MORGAN-SCHUYLER-SCOTT-
635 AM CDT SUN MAR 8 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
ILLINOIS.

.DAY ONE...TODAY AND TONIGHT

A WARM FRONT WILL LIFT NORTH OF PEORIA AND BLOOMINGTON EARLY THIS
MORNING...THEN A COLD FRONT WILL MOVE QUICKLY EAST ACROSS THE
STATE LATE THIS MORNING AND THIS AFTERNOON. STRONG TO SEVERE
STORMS WILL BE POSSIBLE AHEAD OF THE COLD FRONT. MOST OF CENTRAL
ILLINOIS IS IN A SLIGHT RISK FOR SEVERE STORMS...MAINLY SOUTHEAST
OF A LINE FROM MACOMB TO PEORIA TO PONTIAC. THE MAIN HAZARDS WILL
BE LARGE HAIL AND DAMAGING WINDS...BETWEEN 9 AM AND 3 PM. AN
ISOLATED TORNADO WILL ALSO BE POSSIBLE.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

ANOTHER ROUND OF THUNDERSTORMS WILL BE POSSIBLE ON MONDAY NIGHT
AND TUESDAY...AS THE NEXT STORM SYSTEM PASSES BY TO THE NORTHWEST
OF ILLINOIS.

FOR INTERESTS ALONG THE ILLINOIS RIVER...THE RIVER IS EXPECTED TO REMAIN
ABOVE FLOOD STAGE AROUND HAVANA AND POINTS DOWNSTREAM FOR THE NEXT
WEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED BETWEEN 9 AM AND 3 PM TODAY.

ILZ042>046-048-051>057-061-062-066-067-071>073-091145-
CHAMPAIGN-CHRISTIAN-CLAY-COLES-CUMBERLAND-DE WITT-DOUGLAS-EDGAR-
EFFINGHAM-JASPER-LAWRENCE-LOGAN-MACON-MENARD-MOULTRIE-PIATT-
RICHLAND-SANGAMON-SHELBY-VERMILION-
635 AM CDT SUN MAR 8 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
ILLINOIS...EAST CENTRAL ILLINOIS AND SOUTHEAST ILLINOIS.

.DAY ONE...TODAY AND TONIGHT

A WARM FRONT WILL LIFT NORTH OF PEORIA AND BLOOMINGTON EARLY THIS
MORNING...THEN A COLD FRONT WILL MOVE QUICKLY EAST ACROSS THE
STATE LATE THIS MORNING AND THIS AFTERNOON. STRONG TO SEVERE
STORMS WILL BE POSSIBLE AHEAD OF THE COLD FRONT. MOST OF CENTRAL
ILLINOIS IS IN A SLIGHT RISK FOR SEVERE STORMS...MAINLY SOUTHEAST
OF A LINE FROM MACOMB TO PEORIA TO PONTIAC. THE MAIN HAZARDS WILL
BE LARGE HAIL AND DAMAGING WINDS...BETWEEN 9 AM AND 3 PM. AN
ISOLATED TORNADO WILL ALSO BE POSSIBLE.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

ANOTHER ROUND OF THUNDERSTORMS WILL BE POSSIBLE ON MONDAY NIGHT
AND TUESDAY...AS THE NEXT STORM SYSTEM PASSES BY TO THE NORTHWEST
OF ILLINOIS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED BETWEEN 10 AM AND 4 PM TODAY.

ILZ063-068-091145-
CLARK-CRAWFORD-
635 AM CDT SUN MAR 8 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL
ILLINOIS AND SOUTHEAST ILLINOIS.

.DAY ONE...TODAY AND TONIGHT

A WARM FRONT WILL LIFT NORTH OF PEORIA AND BLOOMINGTON EARLY THIS
MORNING...THEN A COLD FRONT WILL MOVE QUICKLY EAST ACROSS THE
STATE LATE THIS MORNING AND THIS AFTERNOON. STRONG TO SEVERE
STORMS WILL BE POSSIBLE AHEAD OF THE COLD FRONT. MOST OF CENTRAL
ILLINOIS IS IN A SLIGHT RISK FOR SEVERE STORMS...MAINLY SOUTHEAST
OF A LINE FROM MACOMB TO PEORIA TO PONTIAC. THE MAIN HAZARDS WILL
BE LARGE HAIL AND DAMAGING WINDS...BETWEEN 9 AM AND 3 PM. AN
ISOLATED TORNADO WILL ALSO BE POSSIBLE.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

ANOTHER ROUND OF THUNDERSTORMS WILL BE POSSIBLE ON MONDAY NIGHT
AND TUESDAY...AS THE NEXT STORM SYSTEM PASSES BY TO THE NORTHWEST
OF ILLINOIS.

THE WABASH RIVER FROM TERRE HAUTE THROUGH HUTSONVILLE IS EXPECTED
TO GO ABOVE FLOOD STAGE EARLY NEXT WEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED BETWEEN NOON AND 5 PM TODAY.

SHIMON

In the hours before

Local storm report, Mar 8, 6:46 AM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
646 AM CDT SUN MAR 08 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0615 AM     TSTM WND DMG     CUBA                    40.49N 90.19W
03/08/2009                   FULTON             IL   EMERGENCY MNGR

            POWER LINES REPORTED DOWN IN CUBA.

&&

BOUSLEY

The office that day

Everything else NWS Lincoln, IL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 7, 9:06 PM CSTRiver Flood WarningILXMarshall, Putnam40 days
Mar 7, 9:06 PM CSTRiver Flood WarningILXPeoria, Tazewell, Woodford90 days
Mar 8, 1:52 AM CSTAreal Flood AdvisoryILXFulton, Knox, Peoria, Stark6 hr
Mar 8, 6:08 AM CDTSevere Thunderstorm WarningILXFulton37 min
Mar 8, 6:28 AM CDTSevere Thunderstorm WarningILXKnox, Peoria47 min
Mar 8, 9:31 AM CDTWind AdvisoryILXChampaign, Christian, Clark, Clay, Coles, Crawford and 22 more11 hr
Mar 8, 11:02 AM CDTAreal Flood WarningILXFulton, Knox, Marshall, Peoria, Stark, Woodford6 hr
Mar 8, 11:02 AM CDTRiver Flood WarningILXFulton, Knox6 days
Mar 8, 11:02 AM CDTRiver Flood WarningILXFulton7 days
Mar 8, 11:18 AM CDTSevere Thunderstorm WarningILXMorgan, Sangamon42 min
Mar 8, 11:40 AM CDTTornado WarningILXLogan, Sangamon35 min
Mar 8, 11:59 AM CDTSevere Thunderstorm WarningILXChristian, Macon28 min
Mar 8, 12:11 PM CDTTornado WarningILXDeWitt, Logan, McLean34 min
Mar 8, 12:13 PM CDTTornado WarningILXMcLean, Tazewell, Woodford47 min
Mar 8, 12:52 PM CDTTornado WarningILXClay, Lawrence, Richland38 min
Mar 8, 1:34 PM CDTSevere Thunderstorm WarningILXVermilion26 min

Nearby

Severe Thunderstorm Warnings in Illinois, 2009Every severe thunderstorm warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.